Economics at your fingertips  

A note on skewness and kurtosis adjusted option pricing models under the Martingale restriction

Emmanuel Jurczenko, Bertrand Maillet and Bogdan Negrea

Quantitative Finance, 2004, vol. 4, issue 5, 479-488

Abstract: Several authors have proposed series expansion methods to price options when the risk-neutral density is asymmetric and leptokurtic. Among these, Corrado and Su (1996) provide an intuitive pricing formula based on a Gram-Charlier Type A series expansion. However, their formula contains a typographic error that can be significant. However, their formula contains a typographic error that can be significant. Brown and Robinson (2002) correct their pricing formula and provide and example of economic significance under plausible market conditions. The purpose of this comment is to slightly modify their pricing formula to provide consistency with a martingale restriction. We also compare the sensitivities of option prices to shifts in skewness and kurtosis using parameter values from sCorrado and Su (19ssss96) and Brown and Robinson (2002), and market data from the French options market. We show that differences between the original, corrected and our modified versions of the Corrado and Su (1996) original model are minor on the whole sample, but could be economically significant in specific cases, namely for the maturity and far-from-the-money options when markets are turbulent.

Date: 2004
References: Add references at CitEc
Citations View citations in EconPapers (7) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A Note on Skewness and Kurtosis Adjusted Option Pricing Models under the Martingale Restriction (2004)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Quantitative Finance is currently edited by Michael Dempster and Jim Gatheral

More articles in Quantitative Finance from Taylor & Francis Journals
Series data maintained by Chris Longhurst ().

Page updated 2018-03-16
Handle: RePEc:taf:quantf:v:4:y:2004:i:5:p:479-488